Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 31, 2001, 2:49 AM CDT for Bradley County, Calhoun County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 2:49 AM CDT (07:49 UTC)
- Expired
- May 31, 2001, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bradley County, AR, Calhoun County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 310752 FFWLIT ARC011-013-311045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 249 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CALHOUN COUNTY IN SOUTHWEST ARKANSAS BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 545 AM CDT * CONTINUED RAINS OVER SATURATED GROUND WILL RESULT IN LARGE AMOUNTS OF RAIN IN A SHORT PERIOD. ALSO...PRECIPITATION CONTINUES FALLING OVER THE SAME AREA AS THUNDERSTORMS FORM AND MOVE OVER THE SAME GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND LOW-LYING BRIDGE CROSSINGS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3366 9202 3332 9203 3335 9250 3370 9255 $$ 32
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:35 PM CDT, 11 hours 14 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
In the hours before
Local storm report, May 30, 9:06 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 1 N MURFREESBORO AR WIND DAMAGE
05/30/01 PIKE TREES DOWN. REPORTED BY
MURFREESBORO POLICE
0720 PM HOT SPGS AR .75 INCH HAIL
05/30/01 GARLAND IN DOWNTOWN HOT
SPRINGS. REPORTED BY
HAM RADIO OPERATOR.
0738 PM 1 SW ROCKPORT AR 1.75 INCH HAIL
05/30/01 HOT SPRING GOLFBALL SIZE HAIL AND
LARGER. REPORTED BY
MAVLERN POLICE.
0805 PM SHERIDAN AR WIND DAMAGE
05/30/01 GRANT GROCERY STORE DAMAGED.
TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0840 PM PANSY AR WIND DAMAGE
05/30/01 CLEVELAND LARGE LIMBS DOWN.
REPORTED BY STATE POLICE.
0853 PM EAGLE MILLS AR .75 INCH HAIL
05/30/01 OUACHITA REPORTED BY SHERIFFS
OFFICE.Local storm report, May 30, 9:09 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BISMARCK AR WIND DAMAGE
05/30/01 HOT SPRING TRAILER HOME DESTROYED.Local storm report, May 30, 9:46 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM PINE BLUFF AR WIND DAMAGE
05/30/01 JEFFERSON POWER LINES DOWN.
HANGAR BLOWN DOWN.
SEVERAL TREES BLOWN
DOWN. REPORTED BY
SHERIFFS OFFICE AND
EMERGENCY MANAGEMENT.
0840 PM PINE BLUFF AR .75 INCH HAIL
0@5/30/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 30, 9:50 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
950 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM MONTICELLO AR WIND DAMAGE
05/30/01 DREW AWNINGS AND SMALL TREES
DOWN ON EAST SIDE OF
MONTICELLO. REPORTED BY
STATE POLICE.Local storm report, May 30, 9:56 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 PM 4 N AMY AR .75 INCH HAIL
05/30/01 OUACHITA REPORTED BY SHERIFFS
OFFICE.
0907 PM GARNETT AR .88 INCH HAIL
05/30/01 qLINCOLN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 30, 10:45 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0759 PM SPARKMAN AR WIND DAMAGE
05/30/01 DALLAS TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.
0853 PM 15 NE RISON AR WIND DAMAGE
05/30/01 CLEVELAND TREES DOWN. REPORTED BY
STATE POLICE.
0910 PM 10 S RISON AR 1.75 INCH HAIL
05/30/01 CLEVELAND REPORTED BY STATE POLICE.
1015 PM 4 SW THORNTON AR .75 INCH HAIL
05/30/01 CALHOUN REPORTED BY GOVERNMENT
OFFICIAL.
1015 PM 4 SW THORNTON AR WIND DAMAGE
05/30/01 CALHOUN FEW SMALL TREES AND
LARGE LIMBS DOWN.
REPORTED BY GOVERNMENT
k OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 53 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 63 min |
| May 30, 7:38 PM CDT | Tornado Warning | LZK | Hot Spring | 37 min |
| May 30, 7:47 PM CDT | Tornado Warning | LZK | Grant | 43 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 52 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| May 30, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 43 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 41 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 26 min |
| May 30, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 67 min |
| May 30, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 64 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 62 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 60 min |
| May 30, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 60 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 34 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 47 min |
| May 31, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 24 min |
| May 31, 2:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| May 31, 2:59 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 31, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 31, 4:27 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| May 31, 4:34 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 31, 5:19 AM CDT | Flash Flood Warning | LZK | Calhoun | 116 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.